MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENERGY ACTIVATION CABLE, ETHICON

INTUITIVE SURGICAL, INC DA VINCI; ENERGY ACTIVATION CABLE, ETHICON
Model Number 371870-05
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the product for evaluation, but the failure analysis investigations have not been completed.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the energy cable was unable to transmit energy.The user converted to open surgery with a procedure delay greater than 30 minutes.Intuitive surgical, inc.(isi) attempted follow-up to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
The ethicon cable accessory has been returned and evaluated by the failure analysis team.The reported issue with the instrument could not be replicated nor confirmed.Visual inspection displayed no signs of physical damage to the cable.The cable could not be tested for energy transmission due to no fixture availability.No product issue was identified.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DA VINCI
Common Device Name
ENERGY ACTIVATION CABLE, ETHICON
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19712963
Report Number2955842-2024-16690
Device Sequence Number8609030
Product Code NAY
UDI-Device Identifier00886874110393
UDI-Public(01)00886874110393
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number371870-05
Device Catalogue Number371870
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose